HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Pain Management (https://www.healthboards.com/boards/pain-management/)
-   -   Tramadol and antidepressants (https://www.healthboards.com/boards/pain-management/456001-tramadol-antidepressants.html)

anxiousinnj 12-20-2006 10:06 PM

Tramadol and antidepressants
 
Hi,

My rheumy prescribed Tramadol to be taken for pain.
I am on Remeron ( antidepressant) and Buspar ( antianxiety). When I googled Tramadol one of the things mentioned was not to take it with antidepressants.
anyone taking Tramdol and on antidepressants?
I have a call out to my p-doc to discuss this-- but apparantly she is away for the Holiday.

Thanks ~

forginon 12-21-2006 08:22 AM

Re: Tramadol and antidepressants
 
I take Tramadol and Cymbalta.

In fact, I've been warned by my pharmacy about seretonin syndrome. I also use Imitrex for migraines, and the cumulative intake has them worried. I took this up with my doctors and they feel things are OK at this point. Besides seretonin symdrome the other concern is seizures, as some combinations can lower the seizure threshold.

If memory serves, I don't believe it's quite such an issue with the antidepressants you are being considered for.

Cheers!

anxiousinnj 12-21-2006 08:52 AM

Re: Tramadol and antidepressants
 
Thanks just sc- appreciate your reply.
Yes, I read about the risk for seizures which scared me. Guess I'll stick to Advil until I can check with a pharmacist or the doc.

Fabrashamx 12-21-2006 05:03 PM

Re: Tramadol and antidepressants
 
Hi Anx,
I have been on tramadol/ultram 50 mgs (2 pills 4x a day) and antidepressants for over a decade now. At first I was on prozac, now I take Lexipro. I have had the same warning pop up, and at first the pharmacist called the doctor. I have never had a bad reaction to either medication, although coming off tramadol can be tricky, make sure you closely follow the advice of your doctor or pharmacist. Good luck to you and let us know how it worked out for you please!
Your Friend, Fabby :wave:

anxiousinnj 12-21-2006 10:17 PM

Re: Tramadol and antidepressants
 
Hi ther-- Just wanted to let you know that I had a message on my cel phone today from my psyche doc warning me with a very stern voice NOT to take the Tramadol while I am on the Remeron & Buspar.
She said she left a detailed message on my house phone- but it had been erased when I got home-- darn !!!
Cannot reach her now as she has left to care for her ill mother in Florida.
So I guess I have to stick with Tylenol or Advil.
I'm going to call the pharmacist tomorrow to get this clarified.
This may not apply to other antidepressants, but for now I am going to stick the Tramadol in the back of the cabinet.
I have such severe back pain that I just had hoped I could take a small dose of something once in a while for a little relief......

Thanks again for your responses-- much appreciated :wave:

forginon 12-22-2006 10:33 AM

Re: Tramadol and antidepressants
 
I am SO glad you got that message from your doctor.

About Ibuprofen. I recently had a root canal and broke my hand. For both I used Ibuprofen 800mg 3x daily. It was so helpful. I was worried that being on Methadone for chronic pain, that anything non-opiate would be underpowered. To my surprise, the 800mg dose was outstanding. You might check with your dr to see if it's a safe dose for you. I believe the max daily dose was 2,400mg.

Best of Luck!:)

anxiousinnj 12-22-2006 11:35 AM

Re: Tramadol and antidepressants
 
Thanks- yes, Advil can soemtimes do the trick- gotta watch your stomach with it though & I had a round with Gastritis last spring/summer after having my gallbladder out. I'm on Nexium now & GI doc said should be fine to do some ADvil again so I'll try.


Happy HoLidays to all--wiahsing you all some pain free time !

NVR2L8 06-06-2007 04:05 AM

Re: Tramadol and antidepressants
 
I take Lexapro and Ultram together. I take about 2-3 50mg pills per day and 20 mg Lexapro. I questioned the interaction also and spoke with my pharmacist. She told me that if I have never had a seizure before or are not prone to them that it should be fine to take. People who have had seizure are more prone to have trouble with this combination of drugs. As long as you keep the dose low and use them only when you need them I don't think it would be a problem. Have you ever experienced a seizure?? Trauma to your head or anything like that???

t~


All times are GMT -7. The time now is 08:11 PM.